I have been using tretinoin cream for one week. I have noticed that i am breaking out. I know that most topical meds will have to make your face worse before it gets better. I was wondering if the same goes for tretinoin cream 0.025 because i broke out. I also have these red marks all around my cheeks which i hate and i have to cover with make up (all the time), will tretinoin help with the red marks as well.
23 Apr 2010
Hi! Yes, the tretinoin cream may make your acne worse before it gets better. It can also dry out and irritate your skin at first, but be patient, in 3-6 weeks you'll probably see a nice improvement. Oh, and be sure to wear sunblock with this medication, because it can make you more sensitive to the sun.
Tretinoin cream works a bit differently than some of the other topical face creams. It actually works by irritating the skin and causing the cells of the skin to grow (divide) and die more rapidly. In patients with acne, new cells replace the cells of existing pimples, and the rapid turnover of cells prevents new pimples from forming. In the same way, tretinoin can reduce some wrinkles, areas of darkened skin, and rough areas of skin.
I think if you stick with the cream for a few months, you'll have a reduction in pimples and probably lose those red marks as well.
23 Apr 2010
I know how you feel,i also use tretinoin cream .025% and when i first started it made me break out too,but when i ask about that my doc said that was normal and then i read about it and he was right,but it went away after 2 weeks and now my face looks great,and the red marks went away i use it for some small wrinkles and the cream works great just keep applying it like your doc ordered,hope this helps
- Tretinoin Information for Consumers
- Tretinoin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tretinoin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor adviced me to use tretinoin cream along with the glycolic-6 cream to be used on alternate days.Kindly advice me weather it will help me to ...
1 answer • 23 Aug 2009
... supplement also, but i want to make sure that those supplements will not react badly with tretinoin. Is it ok for me to take these supplements?
1 answer • 6 Aug 2010
... this area or is it too sensitive still?
1 answer • 9 Dec 2014
I'm 17 and I've been dealing with acne for about 6 years now. It's always been my biggest insecurity. I was prescribed this cream ...
1 answer • 8 Mar 2015
Why does tretinoin make your skin darker and what can you do to get back to your normal skin comple?
This cream made my skin darker than usual , how can I correct it
0 answers • 22 Mar 2015